Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are my meds working well?

Dec 21, 2005

I am 50 and I started HAART in Feb 05 / CD4 101/14% VL 64750. Taking Truvada/Sustiva. Undetectable now - CD4 211/24% (10 months) I read posts about dramatic increases in CD4 counts - mine do not seem to rise - had Sustiva rash/Steven Johnsons at end of Feb - just got ALT and AST back down from a spike into the low 80's (normal is low 20's) - lipids and blood sugars going up FAST. Any input appreciated.

Response from Dr. Young

Thanks for your post.

It seems to me that you've had a very nice response to treatment with a ~170% change in your CD4 percentage and more than 200% increase in absolute CD4 count. Yes, some patients see larger increases, but if I were your doctor, I'd be pretty happy with these results.

I'm more concerned about your other lab findings and report of Stevens Johnson syndrome- these deserve extra attention. The change in your liver functin tests aren't huge, but would prompt asking about whether you have hepatitis or other potential liver issues-- likewise, increases in blood sugar suggest insulin resistance or risk of diabetes and should be further investigated. It could be that the changes all lie within normal ranges, but without the specifics, I can't say.

Write back with additional details if you feel the need-- certainly invest time to discuss your results with your doctor.

Good luck, good health to you. BY



Previous
what are my chances of getting giardia?
Next
PML therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement